Texas, 2007Flash Flooding and Flood in Texas, June 10, 2007
June 10, 2007 · NWS EWX · 3 events in 2 counties and zones
Persistent thunderstorms through early and mid morning produced heavy rain and flooding across the eastern half of Val Verde County and the western half of Edwards County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent thunderstorms through early and mid morning produced heavy rain and flooding across the eastern half of Val Verde County and the western half of Edwards County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 10, 3:53 AM CST, 7 minutes earlier.
Area forecast discussion, Jun 10, 3:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SUN JUN 10 2007
.UPDATE...
WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE
SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY
MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO
NEAR HDO.
&&
.PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/
DISCUSSION...
HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF
DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO
MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A
CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH
AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF
THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV
TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION.
WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO
AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE
WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY
ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL
WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE
IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS,
THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY
AS FAR EAST AS SAT.
A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD
INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY
WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO
DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER
LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW
THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD
EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A
COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH
HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE
COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY
SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE
TX.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 94 72 94 72 95 / 10 - - - -
AUSTIN BERGSTROM INTL AIRPORT 94 70 95 69 94 / 10 - - - -
DEL RIO INTL AIRPORT 92 74 96 75 93 / 30 10 - - -
SAN ANTONIO INTL AIRPORT 93 73 93 73 94 / 10 - - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/01
Hazardous weather outlook, Jun 9, 4:19 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT SAT JUN 9 2007
TXZ171>173-183>194-202>209-217>225-228-101030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND THIS
EVENING. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS OF 35 TO
45 MPH AND BRIEF HEAVY RAIN. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Val Verde
- When
- June 10, 4:00 AM CST to 9:30 AM CST
- Where
- Val Verde County, Loma Alta to Del Rio
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.920, -100.770
Thunderstorms from the early morning into the mid morning across eastern Val Verde County and western Edwards County produced widespread rain amounts of 3 to 5 inches from Loma Alta to Del Rio. Streets in Del Rio were closed due to flash flooding from 0400CST through 0800CST. At 0700 CST, the Val Verde County Sheriff's Department reported that cars had been washed off US277 south of Loma Alta.
Flash Flood, Edwards
- When
- June 10, 6:00 AM CST to 10:00 AM CST
- Where
- Edwards County, Carta Vly to Rocks Spgs
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -100.680
Thunderstorms from the early morning into the mid morning across eastern Val Verde County and western Edwards County produced widespread rain amounts of 3 to 5 inches from Carta Valley to Rocksprings. Roads across southwestern Edwards County were closed, including FM674 and FM2523.
Flood, Val Verde
- When
- June 10, 7:15 AM CST to 11:45 PM CST
- Where
- Val Verde County, Comstock
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.680, -101.170
The Devils River at Pafford Crossing near Comstock crested at 9.4 feet at 1015cst on June 10, where 5 feet is flood stage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, June 10, 20072 deaths · 1 event
- Tornado and Flash Flooding in Missouri, June 10 to 12, 20071 death · $160,000 · EF0 · 25 events
- Tornado and Flash Flooding in Kansas, June 10 to 13, 2007$2.3 million · EF0 · 8 events
- Damaging Wind in Louisiana, June 10, 2007$400,000 · 50 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 10 to 11, 20071.75 in hail · 62 events
- Drought in Kentucky, June 10 to 26, 200722 events
- Hail and Damaging Winds in Florida, June 10, 2007$20,000 · 1.75 in hail · 6 events
- Flash Flood and Hail in South Dakota, June 10 to 11, 20071.25 in hail · 18 events
- Flash Flooding and Hail in Arkansas, June 10, 20071.75 in hail · 16 events
- Flash Flooding and Hail in Iowa, June 10, 20071.75 in hail · 13 events
- Hail in South Dakota, June 10, 20071.75 in hail · 9 events
- Hail and Damaging Winds in Minnesota, June 10 to 11, 200750 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42709, 42710, 42714.